Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Small subalgebras of Steenrod and Morava stabilizer algebras

Author: N. Yagita
Journal: Trans. Amer. Math. Soc. 350 (1998), 3021-3041
MSC (1991): Primary 55N22; Secondary 57R77
MathSciNet review: 1475699
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $P(j)$ (resp. $S(n)_{(j)})$ be the subalgebra of the Steenrod algebra $\mathcal {A}_p$ (resp. $n$th Morava stabilizer algebra) generated by reduced powers $\mathcal {P}^{p^i}$, $0\le i\le j$ (resp. $t_i$, $1\le i\le j)$. In this paper we identify the dual $P(j-1)^*$ of $P(j-1)$ (resp. $S(n)_{(j)}$, for $j\le n)$ with some Frobenius kernel (resp. $F_{p^n}$-points) of a unipotent subgroup $G(j+1)$ of the general linear algebraic group $GL_{j+1}$. Using these facts, we get the additive structure of $H^*(P(1))=\operatorname {Ext}_{P(1)}(Z/p,Z/p)$ for odd primes.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 55N22, 57R77

Retrieve articles in all journals with MSC (1991): 55N22, 57R77

Additional Information

N. Yagita
Affiliation: Faculty of Education, Ibaraki University, Mito, Ibaraki, Japan
MR Author ID: 185110

Received by editor(s): January 9, 1995
Article copyright: © Copyright 1998 American Mathematical Society